Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Cardiology Symptoms
Question: tachycardia post ASD closure
|swaroop - Wed Dec 16, 2009 11:43 am|
Hi, I am 36, mid built, 6 ft male, quit smoking 2 yrs back. I had ASD device closure 2 yrs back, since then i am on Clopidogrel 75.last week, i had an attack of tachycardia for 30 mnts. Next day i had done my ECHO, 24hrs HOLTER & Blood tests(lipid profile), all seem to be normal except 141 ectopic supraventricular beats in 24 hrs, as shown in HOLTER TEST. One cardiologist suggested me to take METAPROLOL .25, while other cardio suggested CLODRONE. My general BP is 70-110 or 80-120.I am very scared as i use to be after my device closure. A slight pain or discomfort in my chest or arm region just scared me very much. I am not enjoying my life.. I am feeling pain in my left arm for 2 days now. Can it be heart related ? What are my chances of getting heart attack as i am still on Clopidogrel 75? & should i take medicines for this occasional tachycardia?
|John Kenyon, CNA - Wed Dec 23, 2009 12:18 am|
Hello -- I just realized I just replied to a separate post from you regarding the pains, and I refer you to that for the answer to that part. I would also ask that in future you try and keep your questions regarding a given issue to a single post so we can better keep track of you. Now then: You mention having had an attack of tachycardia, but you do not state the heart rate during this episode. Some tachycardias are normal variations. Knowing the rate is important. The fact you had a number of PACs during a 24 hour period is vaguely suggestive of an irritable focus in the atria, where your repair was done, and this could, possibly, result in some benign but annoying supraventricular tachycardia. While your EKG and echo were normal, an event monitor or Holter monitor might be of more help in identifying the rate and extent (if it ever happens again) of such an episode. Meanwhile, if beta blocker medication is offered it is worth considering, although I wouldn't recommend this simply on the basis of some PACs occurring during a 24 hour period. If there is additional tachycardia it might be reduced or eliminated by use of beta blockers, but again an actual diagnosis really should be reached first. A portable monitoring device would be a big help in sorting this out.
Good luck to you with this. Please follow up with us here as needed.
|swaroop - Wed Dec 30, 2009 2:18 pm|
i am 36 male, midbuilt, left smoking 2 yrs back. I am taking clopidogrel 75 mg for 2 yrs now after my ASDclosure. I also have SVT. Holter report suggested 141 ectopic supraventricular beats in 24 hrs. I am not taking any medicine for this. Apart from this i regularly see one doctor or the other & have my ECHO done. My ECHO is fine with EJECTION FRACTION of 56%. My lipid profile is fine.
Problem is, even with any slight discomfort in my chest, arm or any where, i got very scared, particularly of heart attack & i have very frequent episodes of general discomforts.Abdominal disturbances also occur with other discomforts(like dull ,sometimes sharp but point specific pain in chest for 5-6 secs, point specific pain in left arm).
can these pain & discomfort be heart related? Now i have a feeling that my doctors are not taking my concern seriously.My life is getting miserable.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.